Aa
Aa
A
A
A
Close
Avatar universal

Very dry lips

Hello and thanks for answering my question. I have been diagnosed by several dermatologists as having seborrheic dermatitis so I use TGEL shampoo and cetaphil gentle skin cleanser. Recently I stopped using moisturizers because my skin seemed too oily and voila my skin looks very good (my blepharitis also cleared up as soon as I stopped using treatments). However my extremely flaky/seemingly dry lips remain. Am I right in thinking that the lips are caused by having taken 40 mg a day of accutane for 5 mths up until April of 09, or could they be a result of my seborrheic dermatitis? I had the flaking on the lips before accutane but i was also using 400 mg a day of doxycycline for 4 yrs. prior to accutane so that could have been causing the dryness?

thanks
2 Responses
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
It can be due to vit B deficiency. Take some vitamin B complex for some days and see if your symptoms improve.
Secondly, it can be due to atopic dermatitis or eczema. Drugs which you are using can be responsible for this. Treatment is by topical steroids or oral therapy of corticosteroids in severe cases. Topical creams like tacrolimus ointment (Protopic) and pimecrolimus cream (Elidel) are also useful.
If the symptoms persist then a dermatologist’s consultation is the best.

Hope it helps. Take care and please do keep me posted in case you have any additional queries. Kind regards.

Avatar universal
Hi there, I seem to have a very similar case to dry lips. Have mines for 3-4 yrs now but seems to be getting a bit worst. I've tried EVERYTHING. Have very very dry lips top and bottom, no itching, and at times i get rashes after using various products. Lips get extremely white dry and looks horrible, very embarrassing. Went to various doctors and took treatments for possible fungal infection, and took also hydrocortisone ointment. Only product that helps a bit is 100% petroleum jelly as recommended by my dermatologist. Can you please tell me what I can do to evade this problem. Any assistance on what this could be and what I can try will be very helpful. Much much thanks.
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions